Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 329, NWS North Platte, NE

July 26, 2007Loup County, Rock County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 26, 2007, 6:00 PM CDT for Loup County, Rock County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2007, 6:00 PM CDT (23:00 UTC)
Expired
Jul 26, 2007, 7:00 PM CDT
In force
60 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Loup County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 96 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.0 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
1399 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:28 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jul 26, 3:28 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
328 PM CDT THU JUL 26 2007

.SYNOPSIS...
COLD FRONT FROM CENTRAL MN TO SOUTHEAS CO. SOME ISOLATED WEAK
ECHOES ACROSS NEBRASKA...GENERALLY POST FRONTAL.

&&

.DISCUSSION...
NEAR TERM MODELS HAVING SOME TROUBLE WITH AREAS OF PRECIPITATION.
MODELS ARE ALSO HAVING TROUBLE WITH EXTENT OF FRONTAL PUSH TONIGHT
AND FRIDAY. GFS HANGING FRONT UP OVER SOUTHWEST NEBRASKA THROUGH
FRIDAY EVENING WHILE NAM WRF PUSHING SYSTEM WELL INTO NORTHWEST
KS. HAVE USED A BLEND OF MODELS FOR PRECIPITATION FORECAST.
TEMPERATURES FAIRLY COOL BEHIND THE FRONT. ADVERTISED UPPER
SUPPORT FROM LAST SEVERAL RUNS IS MUCH LESS THAN ANTICIPATED AND
PROGGED TO AFFECT THE FORECAST AREA ON FRIDAY. IT ALL DEPENDS ON
WHERE THE FRONT STALLS OUT. NOT MUCH CONFIDENCE IN THE FORECAST
AND CONTINUE WITH JUST CHANCE POPS TO SLIGHT CHANCE. HAVE GONE
WITH COOLER GUIDANCE FOR FRIDAY WITH GENERALLY LOW 80S. UPSLOPE
AND BOUNDARY LOCATION WILL HOLD SCHC POPS OVER SOUTHWEST ZONES
THROUGH SATURDAY NITE. H5 RIDGE REBOUNDING INTO SUNDAY WITH
TEMPERATURES INCREASING INTO THE LOW 90S AND THEN PREFRONTAL
RISING INTO THE MID 90S BY WEDNESDAY COOLING INTO THE U80S TO LOW
90S THU FRIDAY AND DRY.

&&

.AVIATION...
A COLD FRONT WILL CONTINUE TO SLOWLY PROGRESS ACROSS SOUTHERN
NEBRASKA INTO KANSAS OVERNIGHT. THIS WILL SPARK SCATTERED CONVECTION
WHICH COULD BE HAZARDOUS TO LIGHT AIRCRAFT DUE MAINLY TO STRONG
DOWNDRAFT WINDS AND HEAVY RAINFALL...HOWEVER HAIL IS POSSIBLE AS
WELL. THE HEAVY RAINFALL...AND LOWERING CEILING HEIGHTS FROM UPSLOPE
CONDITIONS BEHIND THE FRONT WILL LEAD TO AREAS OF MVFR CONDITIONS
WITH POSSIBLE IFR CONDITIONS ACROSS THE 264 AND 274 TWEB ROUTES BY
SUNRISE ON FRIDAY AS CIGS DIP BELOW 1000FT. IF CLOUDS FORM VSBYS
SHOULD REMAIN NEAR THE 3 MILE MARK OR ABOVE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

POWER/13
Hazardous weather outlook, Jul 26, 3:48 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
348 PM CDT THU JUL 26 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-272100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
348 PM CDT THU JUL 26 2007 /248 PM MDT THU JUL 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THIS EVENING
AND OVERNIGHT AS A COLD FRONT MOVES ACROSS WESTERN NEBRASKA INTO
KANSAS. MOISTURE WILL POOL AHEAD AND BEHIND THE FRONT AND ALLOW
SOME OF THE SLOW MOVING STORMS TO PRODUCE VERY HEAVY RAINFALL.
MODERATE INSTABILITY...ESPECIALLY ACROSS NORTH CENTRAL
NEBRASKA...WILL LEAD TO A FEW STORMS POSSIBLY REACHING SEVERE
LIMITS. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN
THREATS FROM THESE STORMS THIS EVENING. THE AREA OF MOST CONCERN
WILL BE ALONG AND EAST OF A NORTH PLATTE TO THEDFORD TO AINSWORTH
LINE THROUGH SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS PRODUCING LOCALLY HEAVY
RAINFALL WILL CONTINUE FRIDAY INTO SATURDAY. THE POTENTIAL FOR
EXCESSIVE RAINFALL COULD BEGIN TO INCREASE AS 1 TO PERHAPS 3
INCHES OF RAIN FALLS ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

CDC/13

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.